Alert archive / Pennsylvania / Frost Advisories in 2007
Frost Advisory 2, NWS State College, PA
NWS State College, PA issued this frost advisory at May 3, 2007, 3:06 PM EDT for 5 counties in Pennsylvania. It took effect at May 4, 2007, 3:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 3, 2007, 3:06 PM EDT (19:06 UTC)
- In effect from
- May 4, 2007, 3:00 AM EDT
- Expired
- May 4, 2007, 9:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS State College, PA
Counties Dauphin County, PA, Juniata County, PA, Lebanon County, PA, Perry County, PA, Schuylkill County, PA
The radar
The State College radar (KCCX), 111 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Phillips Aaf/Abe, MD (KAPG), launched 12:00Z, 7.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2344 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KCTP 031906 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 306 PM EDT THU MAY 3 2007 ...AREAS OF FROST EXPECTED LATE TONIGHT... .A RIDGE OF HIGH PRESSURE EXTENDING SOUTH ACROSS PENNSYLVANIA WILL BRING CLEAR SKIES...AND LIGHT WIND...RESULTING IN PATCHY FROST LATE TONIGHT THROUGH SHORTLY AFTER SUNRISE FRIDAY. PAZ028-056>059-040315- /O.NEW.KCTP.FR.Y.0002.070504T0700Z-070504T1300Z/ JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- 306 PM EDT THU MAY 3 2007 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. CLEAR SKIES...LIGHT WIND...AND VERY DRY AIR OVER THE REGION WILL ALLOW TEMPERATURES TO FALL QUICKLY INTO THE 40S EARLY TONIGHT. LOW TEMPERATURES EARLY FRIDAY MORNING WILL BE IN THE MID TO UPPER 30S...WITH A FEW OF THE NORMALLY COLDER VALLEYS SEEING A TEMPERATURE OF 32 OR 33 DEGREES FOR A FEW HOURS. AREAS OF FROST WILL FORM AFTER 3 AM TONIGHT...AND PERSIST UNTIL A FEW HOURS AFTER SUNRISE FRIDAY. THE OFFICIAL GROWING SEASON STARTED ACROSS THE REGION WITHIN THE PAST WEEK TO 10 DAYS. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ LAMBERT
1 follow-up statement
000 WWUS71 KCTP 040303 NPWCTP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE STATE COLLEGE PA 1103 PM EDT THU MAY 3 2007 ...AREAS OF FROST EXPECTED OVERNIGHT... .CLEAR SKIES AND LIGHT WINDS ASSOCIATED WITH A RIDGE OF HIGH PRESSURE EXTENDING SOUTH ACROSS PENNSYLVANIA WILL RESULT IN PATCHY FROST LATE TONIGHT THROUGH SHORTLY AFTER SUNRISE FRIDAY. PAZ028-056>059-041300- /O.CON.KCTP.FR.Y.0002.070504T0700Z-070504T1300Z/ JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON- 1103 PM EDT THU MAY 3 2007 ...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT FRIDAY. CLEAR SKIES...LIGHT WINDS...AND A VERY DRY AIRMASS OVER THE REGION WILL ALLOW TEMPERATURES TO FALL INTO THE 40S AFTER MIDNIGHT. LOW TEMPERATURES EARLY FRIDAY MORNING WILL BE IN THE MID TO UPPER 30S...WITH A FEW OF THE NORMALLY COLDER VALLEYS SEEING A TEMPERATURE OF 32 OR 33 DEGREES FOR A FEW HOURS. AREAS OF FROST WILL FORM AFTER 3 AM TONIGHT...AND PERSIST UNTIL A FEW HOURS AFTER SUNRISE FRIDAY. THE OFFICIAL GROWING SEASON STARTED ACROSS THE REGION WITHIN THE PAST WEEK TO 10 DAYS. A FROST ADVISORY MEANS THAT A WIDESPREAD FROST IS EXPECTED IN THE ADVISORY AREA. SENSITIVE PLANTS MAY BE KILLED IF LEFT UNPROTECTED OUTSIDE. $$ STEINBUGL
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this frost advisory went out at May 3, 1:16 PM EDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 3, 1:16 PM EDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 116 PM EDT THU MAY 3 2007 .SYNOPSIS... AN UPPER RIDGE WILL BUILD OVER CENTRAL NORTH AMERICA WITH BIG POSITIVE HEIGHT ANOMALIES...AND WILL KEEP CENTRAL PA UNDER A CONFLUENT NORTHWEST FLOW ALOFT. THIS WILL ALLOW DRY AIR TO DOMINATE OUR WEATHER UNDER A SURFACE HIGH PRESSURE SYSTEM WHICH SHOULD BE CENTERED TO OUR NORTH UNTIL ABOUT SUNDAY. THE SURFACE ANTICYCLONE /HIGH PRESSURE/ SLIDES TO THE SOUTHEAST SUNDAY INTO MONDAY AND A CHANCE OF SHOWERS MAY RETURN BY TUESDAY. && .NEAR TERM /UNTIL 7 PM THIS EVENING/... THE CIRRUS ADVERTISED EARLIER WILL CONTINUE...BUT NO CU YET AS IT IS STILL EARLY...BUT CONVECTIVE TEMP IS GOING TO BE TOUGH TO REACH TODAY. WILL CONTINUE THE SUNNY/MOSTLY SUNNY FORECAST...AND HOLD AFTERNOON MAXES AS IS IN THE 60S AND L70S DUE TO DEEP MIXING AND 8H TEMPS RUNNING +3C IN THE NORTHEAST AND +6C IN THE SOUTHWEST. && .SHORT TERM /7 PM THIS EVENING THROUGH FRIDAY NIGHT/... ONLY WORRY FOR TONIGHT - AND AGAIN FRIDAY NIGHT - WILL BE THE POSSIBILITY OF FROST IN SOME OF OUR AREAS THAT HAVE ENTERED THE GROWING SEASON. SEE OUR WEBSITE /THE THRESHOLDS PAGE/ FOR A MAP AND DATES OF START OF GROWING SEASON. MINS THIS MORNING WERE NOT QUITE AS COLD AS FORECAST...WHICH COULD BODE WELL FOR KEEPING OUR GROWING AREAS FROM FALLING INTO THE MID 30S LATER TONIGHT. BUT...WITH A LITTLE HIGH CLOUD HANGING AROUND...IT COULD BE JUST ENOUGH TO MAKE A DEG OF DIFFERENCE. WILL JUST MENTION PATCHY FROST IN THOSE ZONES FOR NOW...AND KEEP MINS IN THE UPPER 30S. WILL RE- EVALUATE NEWEST GUIDANCE LATER...BUT JUST CONTINUE A MENTION OF THE POSSIBILITY OF FROST IN THE HWO AND NOT ISSUE AN ADVISORY YET. THE NORTHERN VALLEYS WILL GET BELOW FREEZING EACH OF THE NEXT FEW NIGHTS...BUT THEY HAVE ALMOST A MONTH TO GO BEFORE THE DATE OF THE AVERAGE LAST FREEZE OF THE SPRING. SUNSHINE MAY BE EVEN MORE PLENTIFUL ON FRIDAY THAN TODAY...WITH LESS CIRRUS PROGGED AND LITTLE OR NO MOISTURE IN THE LOW LEVELS TO CREATE MUCH DIURNAL CU. AGAIN...THE SOUTHWEST WOULD BE MOST LIKELY TO SEE SOME SCT CU. WILL GO FOR MAXES VERY SIMILAR TO TODAY. 8H TEMPS DO NOT WARM UP AT ALL. && .LONG TERM /SATURDAY THROUGH WEDNESDAY/... THE LARGE SCALE RIDGE TO OUR NORTHWEST SHOULD KEEP AN AREA OF HIGH PRESSURE TO OUR NORTH FRIDAY INTO SUNDAY. THIS SUGGESTS LIGHT WINDS AND WITH BELOW NORMAL MOISTURES...PW VALUES ARE FORECAST TO BE ABOUT -1SD BELOW NORMAL...OVERNIGHT LOWS WILL BE ON THE COLD SIDE. ALL MEMBERS ARE IN GOOD AGREEMENT FRIDAY-MONDAY SO THERE IS LITTLE REASON TO GO AGAINST GUIDANCE. IT MIGHT BE POSSIBLE TO NUDGE LOW TEMPERATURES COLDER THAN GUIDANCE. AT THIS TIME...SUNDAY AM HAS THE ANTICYCLONE OVER US WITH THE DRIEST AIR...COULD BE A VERY CHILLY MORNING. MOSTLY CLEAR SKIES SHOULD ALLOW DAYTIME HIGHS TO APPROACH NORMAL LIMITS. AGAIN GEFS PLUMES SHOW GOOD CONSISTENCY AND HIGH CONFIDENCE IN THE FORECAST. BY MONDAY OUR HIGH SHOULD BE SOUTHEAST OF OUR REGION AS THE UPPER LEVEL RIDGE BREAKS DOWN AND WEAKENS. SOUTHWEST FLOW SHOULD RETURN. OVERNIGHT LOWS SHOULD RETURN TO MORE NORMAL VALUES MONDAY AM AND INTO TUESDAY. WITH SW FLOW AND INCREASING MOISTURE TO OUR WEST AND NORTH...CLOUDS SHOULD INCREASE AND THE POTENTIAL FOR AFTERNOON SHOWERS SHOULD BE AT LEAST AT OR SLIGHTLY ABOVE THE NORMAL PROBABILITY FOR EARLY MAY. THE GEFS SHOWS ABOUT 20-30 PERCENT OF ITS MEMBERS WITH RAIN TUESDAY AND MORE ON WEDNESDAY. BEST CHANCE OF RAIN AT THIS TIME WOULD BE IN THE TUE-WED TIME FRAME. LOTS OF TIME FOR THIS TO CHANGE. THE PLUME AND 2M TEMPS IN THE GEFS AND CMCEPS BOTH SHOW MEMBERS DIVERGING IMPLYING THAT AS THE HIGH RETREATS THE UNCERTAINTY IN THE FORECASTS WILL DECREASE. TUE-WED THE 925 AND 850 HPA TEMPS ARE ABOVE NORMAL...THOUGH GOING WARMER THAN GUIDANCE IS RISKY AS CLOUDS AND RAIN POTENTIAL INCREASE. THE TIMING OF THE APPROACHING SYSTEM IN THESE FORECASTS WILL LIKELY CHANGE. && .AVIATION /17Z THURSDAY THROUGH MONDAY/... AN EXTENDED PERIOD OF FINE FLYING WEATHER IS IN STORE WITH FAIR SKIES AND LIGHT WINDS EXPECTED RIGHT INTO MONDAY. && .EQUIPMENT... KMDT DATA OUTAGE APPEARS TO LIE ON THE FAA SIDE OF THINGS. APPROPRIATE CONTACTS HAVE ALREADY BEEN MADE. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...DANGELO NEAR TERM...DANGELO SHORT TERM...DANGELO LONG TERM...GRUMM AVIATION...LACORTE
Hazardous weather outlook, May 3, 2:55 AM EDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 255 AM EDT THU MAY 3 2007 PAZ004>006-010>012-017>019-024>027-033>037-041-042-045-046-049>053- 064>066-040700- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING-SULLIVAN- SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-ADAMS-YORK-LANCASTER- 255 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ028-056>059-063-040700- JUNIATA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- 255 AM EDT THU MAY 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT PATCHY FROST IS POSSIBLE TONIGHT...AS LOWS WILL DIP INTO THE UPPER 30S. IF LOWS ACROSS MOST OF THE REGION ARE EXPECTED TO DIP INTO THE MID 30S...A FROST ADVSIORY WOULD BE NECESSARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FROST IS POSSIBLE AGAIN SATURDAY AND SUNDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DANGELO
Nearby
Frost Advisories in Pennsylvania, 2007Every frost advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.